Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 74, NWS Gaylord, MI

August 3, 2011

NWS Gaylord, MI issued this small craft advisory at Aug 3, 2011, 5:49 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2011, 5:49 PM EDT (21:49 UTC)
Expired
Aug 3, 2011, 10:08 PM EDT
In force
4 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WHUS73 KAPX 032149
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
549 PM EDT WED AUG 3 2011

LMZ342-344>346-040400-
/O.NEW.KAPX.SC.Y.0074.110803T2149Z-110804T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
549 PM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
456 
WHUS73 KAPX 040208
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT WED AUG 3 2011

LMZ342-344>346-040315-
/O.CAN.KAPX.SC.Y.0074.000000T0000Z-110804T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1008 PM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 3:57 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 3, 3:57 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EDT WED AUG 3 2011

.SYNOPSIS.../ISSUED AT 357 PM/

THE LOW PRESSURE SYSTEM THAT BROUGHT THE ACTIVE WEATHER
YESTERDAY IS SLOWLY PULLING OFF TO THE SOUTHEAST...BUT LEAVING
BEHIND AN EXTENSIVE CLOUD COVER WITH SOME LINGERING DRIZZLE AND
LIGHT RAIN SHOWERS. THIS PRECIPITATION WILL BEGIN TO DISSIPATE
TONIGHT AS HIGH PRESSURE BEGINS TO BUILD INTO THE GREAT LAKES
REGION. THIS BUILDING HIGH PRESSURE WILL LEAVE US WITH PLEASANT
AND SEASONAL CONDITIONS INTO THE WEEKEND.

BERGER/LOCKER

&&

.SHORT TERM.../ISSUED AT 357 PM/...TONIGHT

17Z MESOANALYSIS SHOWS SEVERAL WEAK SURFACE LOWS OVER SOUTHWEST
ONTARIO...WITH SOME WEAK PRESSURE FALLS ACROSS PENNSYLVANIA.
INVERTED TROUGH AXIS EXTENDS NORTHWEST-SOUTHEAST FROM JUST SOUTH OF
GEORGIAN BAY...ACROSS THE ST. MARY'S RIVER AND ALONG THE EAST SHORE
OF LAKE SUPERIOR. PRETTY SHARP WIND SHIFT TO THE EAST-NORTHEAST AT
ANJ/DRM AND ADJACENT MARINE WIND SITES ALONG THE ST. MARY'S RIVER
AS WELL AS AT THE NORTHERN LAKE HURON BUOY.  SOME BRIGHTER CLOUD
TOPS SHOWING UP ALONG THIS TROUGH AXIS TO THE EAST OF LAKE SUPERIOR...
ALONG WITH SOME RADAR RETURNS SHOWING UP OVER FAR EASTERN UPPER
MICHIGAN AND INTO PARTS OF NORTHEAST LOWER. ROUGHLY 500J/KG MLCAPE
ALONG THE ST. MARY'S RIVER AND ADJACENT AREAS OF ONTARIO. NOT
EXPECTING PRECIPITATION TO MAKE MUCH INROADS INTO NORTHERN LOWER
THROUGH LATE AFTERNOON/EARLY EVENING DUE TO A LACK OF INSTABILITY...
BUT WILL HAVE TO EXPAND PRECIP CHANCES ADDED OVER EASTERN UPPER
THIS MORNING FARTHER TO THE WEST AND SOUTH THROUGH 00Z TO COVER
THIS.

SURFACE HIGH PRESSURE OVER THE UPPER MIDWEST WILL SLIDE INTO THE
UPPER GREAT LAKES TONIGHT...ALONG WITH RISING HEIGHTS ALOFT/SHORT
WAVE RIDGING.  PLENTY OF DRY AIR UPSTAIRS...LINGERING LOW LEVEL
MOISTURE IS THE PROBLEM OVERNIGHT AS BOUNDARY LAYER FLOW DECOUPLES.
LOW LEVEL FLOW VEERS FROM NORTH TO MORE NORTHEASTERLY...AND TRIES TO
ADVECT IN SOME OF THE DRIER AIR ACROSS NORTHEAST ONTARIO.  UPSTREAM
CLOUD COVER BECOMING MORE CELLULAR AND SHOULD THIN OUT WITH LOSS OF
HEATING.  SO THINK THERE'S A DECENT CHANCE FOR SOME CLEARING TONIGHT
ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA.  BUT GIVEN
SMALL TEMP/DEW POINT SPREADS ALREADY IN PLACE...AND WITH LIGHT WINDS
EXPECTED OVERNIGHT...AREAS THAT DO SEE CLEARING WILL BE UNDER THE
GUN FOR FOG DEVELOPMENT.  OVERNIGHT LOWS TO RANGE FROM THE UPPER
50S-MID 60S.

JPB

&&

.LONG TERM.../ISSUED AT 357 PM/...THURSDAY AND BEYOND

...WARM JULY PATTERN RETURNS FOR LAST GASP THRU SUNDAY THEN SLIGHT
PATTERN CHANGE NEXT WEEK WITH LESS HEAT AND HUMIDITY ENVISIONED FOR
NORTHERN MI BUT RAINFALL OUTLOOK REMAINS UNCERTAIN...

AT THE SFC: HIGH PRES /OVER THE PLAINS THIS AFTN/ WILL MOVE OVERHEAD
THU AND INTO NEW ENGLAND FRI...WITH IT EXTENDING BACK TO THE GTLKS.
THE NEXT WEAK FRONTAL SYSTEM CURRENTLY EXTENDS FROM LAKE WINNIPEG
INTO MT. THIS FRONT WILL ELONGATE ACROSS SUPERIOR THU-FRI AS IT WEAK
LOW HEADS E AND BECOMES ABSORBED IN A LARGER LOW MOVING ACROSS
HUDSON BAY INTO QUEBEC. 09Z SREF FCSTS THIS FRONT TO SAG INTO THE
U.P. AND BECOME QUASI-STATIONARY FRI NGT-SAT. THIS FRONT WILL DROP
THRU SAT NGT OR SUN. CONFIDENCE IS HIGH ON OCCURRENCE BUT LOW ON
TIMING. THIS HAS TEMP/POP IMPLICATIONS FOR FUTURE APX FCSTS.

ALOFT: WEAK SHRTWV TROF OVER MANITOBA WILL CONTINUE EWD AND DIMINISH
...BUT THIS WILL SHOVE RIDGE AXIS THRU THU WITH ZONAL FLOW FOR FRI.
A POLAR JET STREAK WILL INTENSIFY OVER ONTARIO FRI-SAT. SHRTWV TROF
AND WEAK LOW WILL TRAIL IN THE RRQ OVER NRN PLAINS. THIS WILL MOVE
THRU HERE SAT NGT INTO SUN.

THU: MRNG FOG DISSIPATES 45 MINUTES EITHER SIDE OF 12Z. LEFTOVER
STRATUS WILL LIFT INTO SCT-BKN 4-5K FT DECK OF CU WHICH WILL
GRADUALLY CONTRACT INLAND AS LAKE BREEZES DEVELOP ALL COASTS AND
PUSH CLOUDS INLAND. CONVERGENT BAND EXPECTED OVER ERN U.P. THE COASTS
WILL BECOME SUNNY.

TEMPS ARE BIAS CORRECTED (BC) CONSENSUS OF MOS /80-86F - AWAY FROM
LAKE BREEZE COOLED COASTS/.

THU NGT: TIME-HGT CROSS SECTIONS SUGGEST SCT-BKN 18-22K FT CIRRUS
WITH SOME ALTOCU DOWN TO 15K. OVERALL SHOULD AVERAGE P/CLOUDY.
LEFTOVER LOW-LEVEL MSTR REMAINS. MOS/BUFKIT SOUNDINGS SUGGESTS THU
AFTN DWPTS DO NOT MIX OUT. SO ADDED PATCHY FOG AT ALL LOCATIONS THAT
MEET/DROP BELOW CROSSOVER TEMP. TEMPS ARE BC CONSENSUS OF MOS
/55-67F/.

FRI: A WEAK PV ANOMALY MOVES THRU WITH SCT-BKN 15K FT ALTOCU
POSSIBLY MIXED WITH HIGHER ALTOSTRATUS/CIRRUS. P-M/CLOUDY. AS LONG
AS CLOUDS DON'T GET OUT OF HAND...IT'S LOOKING VERY WARM. A COUPLE
SPOTS COULD TOUCH 90F. TEMPS ARE BC CONSENSUS OF RAW 2M TEMPS
/82-90F NON-MARINE INFLUENCED/.

FRI NGT: RRQ OF ONTARIO JET STREAK WILL BE CONVECTIVELY ACTIVE
ND/SD/MN. EXPECT CLOUD DEBRIS TO MOVE IN BUT NOT SURE HOW THICK.
THIS MCS /OR ITS REMNANTS/ WILL MOVE INTO WI AND THE U.P. SAT. SO
INCREASING CLOUDS...AND SAT PROBABLY TURNS OUT M/CLOUDY. THIS IS
AVERAGE CONFIDENCE. TEMPS BC CONSENSUS ON MOS /58-64F/.

SAT: SHOULD REMAIN DRY BUT DWPTS GRADUALLY INCREASE INTO MID-UPR
60S. BECOMING MUGGY. TEMPS ARE BELOW AVERAGE CONFIDENCE DUE TO
POTENTIAL CLOUD COVER. GUIDANCE IS WARM SO HAVE FOLLOWED FOR NOW. IF
CLOUDS DON'T MATERIALIZE AS EXPECTED...CAN SEE ANOTHER 90F DAY IN A
FEW SPOTS. OVERALL 81-88F.

SAT NGT: PROBABLE COLD FRONTAL PASSAGE WITH PEAK IN K-INDEX/PW. WENT
WITH CONSENSUS OF RAW 2M TEMPS FOR LOWS /65-71F/. WARM WITH HUMIDITY
AND CLOUDS.

PATTERN: OBSERVED MEAN 500 MB HGT ANOMALIES OVER THE PAST 15 DAYS
SHOW NEGATIVE ANOMALIES /TROF/ FROM AK DOWN THE W COAST OF N
AMERICA. THIS TROF IS AT LEAST PARTIALLY INDUCED FROM A SIGNIFICANT
WARM PACIFIC SST ANOMALY JUST S OF THE ALEUTIANS /7C ABOVE 30 YEAR
MEAN/. A POSITIVE HGT ANOMALY HAS BEEN OVER THE MIDWEST/GTLKS...
WHILE A RIBBON OF BELOW NORMAL HGTS HAS BEEN OVER SRN CANADA. THE
MULTI-DAY GEFS MEAN 500 MB HGT TOOLS FROM THE CPC SUGGEST THIS
RIBBON LOWERS INTO THE NRN USA FOR AT LEAST SEVERAL DAYS...OVER THE
NEXT 2 WEEKS. AFTER A VERY WARM JULY...THIS PATTERN ADVERTISES TEMPS
CLOSER TO NORMAL /76-79F DAY AND 55-58F NIGHT/.

IT'S LOOKING A LOT LESS HEAT AND HUMIDITY NEXT WEEK AND POSSIBLY
THRU MID-MONTH. DURATION REMAINS UNCERTAIN...BUT THE NAO HAS TURNED
STRONGLY NEGATIVE THE PAST COUPLE DAYS AND WILL BOTTOM AROUND -2
THRU ROUGHLY WED AUG 10. THIS IS A GOOD SIGNAL FOR THE MIDDLE OF
SUMMER. THE LAST TIME THE NAO WAS THIS NEGATIVE WAS THE MIDDLE OF
JUNE. THAT RESULTED IN A STRETCH OF HIGH TEMPS IN THE LOW-MID 70S.
THIS LOOKS REASONABLE TO REPEAT HERE.

THE UPPER LOW /CURRENTLY W OF HUDSON BAY/ IS FCST TO BECOME BLOCKED
VICINITY NRN QUEBEC SAT AND REMAIN THERE. IF THIS OCCURS AS MODELED
...PRESENT INDICATIONS ARE THAT NW FLOW WILL SUPPLY SEASONABLE
TEMPS/LESS HUMID CANADIAN AIR FOR SEVERAL DAYS. GEFS/NAEFS MEAN 500
MB HGTS DROP BELOW BELOW NORMAL AS 570 DROPS TO THE STRAITS AND
REMAINS THERE THRU NEXT WED. THIS IS HIGH CONFIDENCE WITH ONLY 2 OF
20 GEFS MEMBERS DISSENTING.

THE DAILIES...

LOTS OF UNCERTAINTY THOUGH IN THE DETAILS...PRIMARILY DUE TO TIMING.
WHILE THERE'S AGREEMENT ON GENERAL THEME...MODEL-MODEL AND RUN-RUN
DIFFERENCES MAKE TYING DOWN POPS TO THE MINIMUM NUMBER OF FCST
PERIODS DIFFICULT. PLEASE ALLOW US ROOM FOR FUTURE CHANGES.

SUN: WEAK COLD FRONT EXITS NRN LOWER. ANY MRNG SHOWER ACTIVITY ENDS
FROM N TO S. THEN COOL/DRY AIR ADVECTION. AFTN TSTMS PROBABLY FIRE
DOWN STATE. DID LEAVE LOW CHANCE POP FROM GLADWIN-TAWAS CITY-OSCODA.
12Z EC NOW DELAYS FROPA AND HAS A LOW MOVING ALONG I-94 DOWNSTATE.

SUN NGT-MON: HIGH PRES ARRIVES AND QUICKLY SLIDES THRU GTLKS.

TEMPS: TRENDED MAXS/MINS DOWN 3-6F MON NGT-WED.

TUE-TUE NGT: COLD FRONTAL PASSAGE WITH SHWRS/TSTMS POSSIBLE. THIS IS
A REAL SURGE OF COOLER AIR. CAN FORESEE GETTING PCPN BEING A PROBLEM
GIVEN DRYNESS OF PRECEDENT AIR MASS.

CONFIDENCE IN MAX TEMPS TUE IS LOW /71-79F/. MODELS SUGGEST TSTM
COMPLEX WILL BE IN PROGRESS OVER WI AT DAWN. THIS WILL OVERSPREAD
CLOUDS AND WITH COOL LOW TEMPS MON NGT...TEMPS MAY NOT RECOVER AND
CURRENTLY FCST MAY BE TOO WARM BY 4-8F IN SOME LOCATIONS. THIS
HAPPENED MOST RECENTLY ON 7/26.

RAIN: CAN'T RULE OUT SHWRS ARRIVING OVER THE ERN U.P. LATE MON OR
MON NGT BUT HAVE NOT INCLUDED POPS THAT EARLY. PREVIOUS APX EXTENDED
FCST WAS DRY FROM SUN-WED AND DID NOT WANT TO LITTER EVERY TIME
PERIOD WITH POPS. SUFFICE TO SAY THAT AT CURRENT JUNCTURE...CANNOT
GUARANTEE ANY DAY/NIGHT FROM MON-THU WILL BE ENTIRELY DRY THOUGH
THIS SOME PERIODS CERTAINLY WILL BE. JUST CAN'T PIN DOWN YET.

WED: COLD FRONT DEPARTS THE REGION AND HIGH PRES BEGINS SETTLING IN.
THIS IS NOT IN THE BAG YET BUT THIS IS HOW WE'VE PLAYED IT...CLOSE
TO HPC. COULD BE A FAIRLY CLOUDY START.

JH

&&

.MARINE.../ISSUED AT 357 PM/

NORTHERLY WINDS WILL DIMINISH TONIGHT...PRIMARILY ON LAKE MI WHERE
THE MARGINAL SCA HAS BE EXTENDED UNTIL MIDNIGHT. BUOYS 45022 AND
45002 AND SHIPS HAVE BEEN REPORTING 3 FOOTERS THIS AFTN. SCA IS TO
COVER LEFTOVER POTENTIAL FOR A 4 FOOTER OR TWO. HIGH PRES BUILDS
OVER THE GTLKS THU-SAT AND NO ADVISORIES/WARNINGS ARE EXPECTED.
LIGHT NE WINDS THU WILL BECOME SE FRI-SAT. WINDS WILL TURN ONSHORE
NEAR THE COASTS AT 5-10 KTS FROM 10A-6P THE NEXT THREE DAYS.

JH

&&

.AVIATION.../ISSUED AT 110 PM/...VALID FOR 18Z TAFS

LOOKING AT MOSTLY A PERSISTENCE OF MVFR CONDITIONS INTO THIS
EVENING. SOME HINTS THAT CLOUDS MAY THIN OUT LATER TONIGHT...
THOUGH THAT MAY BRING ABOUT SOME MORE FOG/IFR CONDITIONS THURSDAY
MORNING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ342-
     344>346.
LS...NONE.

&&
Hazardous weather outlook, Aug 3, 4:01 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EDT WED AUG 3 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
041100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
401 PM EDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS THIS EVENING ON
LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER EASTERN UPPER
MICHIGAN SATURDAY...MAINLY IN THE AFTERNOON. THIS CHANCE WILL
INCREASE SATURDAY NIGHT...AND SPREAD INTO NORTHERN LOWER MICHIGAN AS
WELL.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY...AND POSSIBLY
LINGERING INTO TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JPB

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.